Patient: Hello, I normally get my period like clockwork, within the same day or 2 every month, and my PMS is always the same – back aches and sore breasts. I had sex without a condom this past month but am in the birth control pill. However, my period is 4 days late, I’ve had diarrhea and have been nauseaus all day today, to the point where I’ve spent the day on the couch in between naps and have thrown up. I’ve also been experiencing very severe stomach cramps all day, which I don’t recall ever experiencing in any past monthly cycles.
Doctor: Hi,Thanks for the query.I understand your concern.Minor variations in menstrual cycles can be seen while usin g birth control pills and also nausea and abdominal cramps can be experienced while using birth control pills but as you are having severe cramps, nausea, vomiting and diarrhea, there is possibility of other causes like gastroenteritis.So, please consult your doctor, get evaluated and take treatment for this.Recent illness can affect the hormone levels and can lead to menstrual irregularities.If you missed any pill and having doubts regarding pregnancy, please go for urine pregnancy test once.If the test gives a negative result, you can continue the birth control pills as per the schedule.Take care.